| Catalog Number |
631500 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pulmonary Embolism (1498)
| Date of Event |
04/21/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The event was reported via the membrane study, a 79-year-old male patient with a medical history of hypertension (controlled), seizures, previous smoker, coronary artery disease (cad), and valve disease/dysfunction, underwent evacuation of a chronic subdural hematoma (sdh) via one burr hole and external ventricular drains (evd) placement for a left frontal subdural hematoma on (b)(6) 2022.The patient was randomized into the surgical and mma embolization cohort of the study.The patient¿s baseline markwalder grading scale (mgs) score was 1 and the modified rankin scale (mrs) score was 2.The sdh thickness was 25.0mm.On (b)(6) 2022, the patient underwent middle meningeal artery (mma) embolization via right radial access.The trufill® n-bca liquid embolic system-1 gram kit (631500 / jm5177) (4:1 oil: n-bca ratio) was delivered without reaching midline via a headway duo microcatheter (microvention).The anterior branch of the mma was embolized.Non-target vessel embolization did not occur, and the n-bca was injected into the blood vessel beyond the tip of the microcatheter.In the opinion of the treating physician, the embolization was successful.The patient was discharged on (b)(6) 2022 with a mini-mental state exam (mmse) score of 19, a markwalder grading scale (mgs) score of 1, and a modified rankin scale (mrs) score of 2.On (b)(6) 2022, the patient experienced the event of ¿pulmonary embolism,¿ which was made known to the site and sponsor on (b)(6) 2022.The principal investigator (pi) assessed this event as a serious adverse event, moderate in severity, and as not related to the study device, not related to the mma embolization procedure, not related to the medication used to treat the subdural hematoma (sdh) and not related to the surgical procedure used to treat the sdh.The event was considered a serious adverse event which required hospitalization; the patient was admitted on (b)(6) 2022 and was discharged on (b)(6) 2022.The event required the diagnostic exams of an ¿cta chest and two ct brain¿ and an ivc filter placement.The patient was medicinally treated, and the outcome is recorded as ¿recovering/resolving,¿ with no end date listed.On (b)(6) 2024, a clinical event committee (cec) adjudication for the adverse event of ¿pulmonary embolism¿ was received.The relationship of event to the mma embolization procedure and surgical procedure used to treat the sdh were assessed as ¿possibly related.¿ the relationship of event to the study device and sdh medication, remains as ¿not related.¿ it was further commented, ¿pulmonary embolus in close temporal proximity to both the mma embolization and the surgical procedure.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, gender, and weight was not provided.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device remains implanted / injected.A review of manufacturing documentation associated with this lot (jm5177) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Pulmonary embolism is a known potential complication associated with the use of the trufill n-bca liquid embolic agent and is mentioned in the instructions for use (ifu) as such.There was no alleged quality issues related to the device, as the device performed as intended.The principal investigator assessed this event as unrelated to the study device and study procedure; however, the clinical event committee (cec) adjudication deemed the event ¿possibly related¿ to the study mma embolization procedure and to the surgical procedure used to treat the sdh.Given the nine-day temporal gap, the correlating relationship of the event to the used trufill n-bca study device as a contributing factor cannot be ruled out entirely.Additionally, the event was deemed a serious adverse event, which required hospitalization for further diagnosis, a surgical intervention, and medicinal treatment.Based on the assessment of the clinical event committee (cec), this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 22-apr-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.